Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 138, NWS Mobile, AL

December 15, 2007Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Dec 15, 2007, 1:53 PM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2007, 1:53 PM CST (19:53 UTC)
Expired
Dec 15, 2007, 2:45 PM CST
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 2:22 PM CSTTORNADO4 W Navarre, FLTWO HOMES REPORTEDLY LOSS THEIR ROOFS...POSSIBLE TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 151957
SVRMOB
FLC091-113-152045-
/O.NEW.KMOB.SV.W.0138.071215T1953Z-071215T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CST SAT DEC 15 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITIES OF...FORT WALTON BEACH...DESTIN...
  CRESTVIEW...
  SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF NAVARRE...

* UNTIL 245 PM CST

* AT 150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE OF STORMS WAS           
  LOCATED FROM JUST SOUTH OF GULF BREEZE TO 20 MILES SOUTH OF 
  ORIOLE BEACH MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ORIOLE BEACH BY 200 PM CST...
  NAVARRE BY 220 PM CST...
  MARY ESTHER BY 235 PM CST...
  WRIGHT BY 240 PM CST...
  EGLIN AFB...DESTIN...OCEAN CITY AND FORT WALTON BEACH BY 245 PM
  CST...

LAT...LON 3038 8722 3042 8711 3048 8712 3091 8657
      3045 8648 3045 8650 3037 8646 3039 8669
      3036 8685 3040 8688 3034 8721
TIME...MOT...LOC 1953Z 253DEG 34KT 3030 8713 3011 8699

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 10:35 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 15, 10:35 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST SAT DEC 15 2007

.UPDATE FOR MARINE...HAVE UPDATED THE MARINE FORECAST PACKAGE THIS
MORNING EXPANDING THE GALE WARNING FOR ALL MARINE ZONES NOW. AFTER
LOOKING AT THE STRONG CAA AND CONVERGENCE NEAR THE BASE OF THE UPPER
TROF TO THE WEST AND THE LATEST BOUNDARY LAYER WINDS FROM THE GFS AND
NAM SOLUTIONS FOR TONIGHT SEE NO PROBLEM UPDATING THE GALE WATCH OVER
THE EASTERN MARINE ZONES TO A GALE WARNING FOR THE SAME TIME LATE
TONIGHT. HAVE ALSO EXTENDED THE GALE WARNING FOR ALL AREAS UNTIL 8 AM
SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL ALSO FOLLOW THE GALE
WARNING FOR ALL MARINE ZONES THROUGH 12Z MONDAY. A SMALL CRAFT
ADVISORY ALSO REMAINS IN EFFECT FOR ALL MARINE ZONES THIS EVENING FOR
THE STRONG SOUTHERLY FLOW DEVELOPING LATER TODAY AHEAD OF THE COLD
FRONT. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  43  53  29 /  50  30  05  00
PENSACOLA   74  45  54  31 /  60  40  05  00
DESTIN      72  46  57  37 /  70  50  05  00
EVERGREEN   73  43  52  28 /  60  40  05  00
WAYNESBORO  73  38  50  26 /  60  40  05  00
CAMDEN      72  42  51  27 /  60  50  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO MIDNIGHT SUNDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

     GALE WARNING FROM MIDNIGHT SUNDAY TO 8 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 15, 4:40 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CST SAT DEC 15 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
152100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 1005
440 AM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING.
SOUTH TO SOUTHWEST WINDS AROUND 15 MPH WILL BECOME NORTHWEST AT 20
TO 25 MPH WITH HIGHER GUSTS TONIGHT.  THE WINDS WILL BE STRONGER
OVER THE GULF COASTAL WATERS WHERE FREQUENT GUSTS TO NEAR 40 KNOTS
WILL BE POSSIBLE...ESPECIALLY TO THE WEST OF PENSACOLA.  A GALE
WARNING HAS BEEN ISSUED FOR TONIGHT OVER THE GULF WATERS FROM
PENSACOLA TO PASCAGOULA OFFSHORE FOR 60 NAUTICAL MILES.  A SMALL
CRAFT ADVISORY HAS BEEN POSTED FOR TONIGHT ACROSS MOBILE BAY AND THE
GULF COASTAL WATERS FROM DESTIN TO PENSACOLA OFFSHORE FOR 60
NAUTICAL MILES.

SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT
THIS AFTERNOON AND EVENING.  A LINE OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL MOVE INTO SOUTHEAST MISSISSIPPI FROM THE WEST
LATE THIS AFTERNOON...WEAKENING AS IT MOVES EAST ACROSS SOUTHERN
ALABAMA AND NORTHWEST FLORIDA EARLY THIS EVENING.  A FEW STRONGER
STORMS ALONG THE LINE WILL BE CAPABLE OF PRODUCING SUDDEN WIND GUSTS
NEAR 50 MPH OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST
ALABAMA. THE RISK OF ORGANIZED SEVERE STORMS THIS AFTERNOON AND
EVENING APPEARS MINIMAL AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES FOR THE BAYS AND COASTAL WATERS WILL LIKELY
STILL BE NEEDED FOR STRONG NORTHERLY WINDS AND ROUGH WATER
CONDITIONS ON SUNDAY. WITH THE STRONG NORTHERLY WINDS
CONTINUING...TIDES WILL BE BELOW NORMAL ON SUNDAY.  THOSE PLANNING
A DUCK HUNTING TRIP OR OTHER BOATING RELATED ACTIVITIES IN THE
MARSHES AND INLAND WATERWAYS SHOULD BE ALERT TO THE POTENTIAL OF
VERY LOW TIDAL CONDITIONS ON SUNDAY.

LOW TEMPERATURES SUNDAY NIGHT ARE EXPECTED TO BE AT OR BELOW
FREEZING FROM INTERSTATE 10 NORTHWARD WITH A FEW POCKETS OF NEAR OR
BELOW FREEZING TEMPERATURES IN THE NORMALLY COLDER SPOTS SOUTH OF
THE INTERSTATE BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Dec 15, 11:28 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1128 AM CST SAT DEC 15 2007

ALZ061-063-151800-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
1128 AM CST SAT DEC 15 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MOBILE COUNTY...

AT 1125 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES WEST OF SEVEN HILLS TO 11 MILES
SOUTHWEST OF WEST END OF DAUPHIN ISLAND...AND MOVING NORTHEAST AT 30
MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BIG CREEK LAKE DAM...TANNER WILLIAMS...SEVEN HILLS...GRAND BAY...
SEMMES...WEST END OF DAUPHIN ISLAND...SEMMES AND MOBILE AIRPORT
THROUGH NOON CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 11:19 AM CSTSpecial Marine WarningMOB56 min
Dec 15, 1:06 PM CSTSpecial Marine WarningMOB24 min
Dec 15, 1:27 PM CSTSpecial Marine WarningMOB63 min
Dec 15, 2:33 PM CSTTornado WarningMOBOkaloosa, Santa Rosa42 min
Dec 15, 3:12 PM CSTFire Weather WatchMOBWalton38 hr
Dec 15, 3:12 PM CSTRed Flag WarningMOBWalton24 hr
Dec 15, 3:20 PM CSTWind AdvisoryMOB20 hr
Dec 15, 3:27 PM CSTSpecial Marine WarningMOB63 min
Dec 15, 4:05 PM CSTTornado WarningMOBOkaloosa40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.